question-icon

Took treatment for keloids on face. How long should it be continued?

default
Posted on Tue, 28 May 2013
Question: Hi, I suffered from keloid on face due to acne and got 14 injections of intralesional steroid injections kenacort on it (1 injection per month) and it reduced variably but how long should i continue and is there any side effects like change of beard color in to white. Kindly suggest.
doctor
Answered by Dr. Geetika Paul (21 minutes later)
Hi XXXXXXX

Thanks for the query.

I completely understand your concern and I hope I am able to help you for the same.

I have seen your picture. You have keloids over the cheeks due to acne lesions.
Now as far as i can make out from the pictures, there are raised lesions still present , for which you definitely need treatment in the form of intralesional keloid injections.

I can understand that you have already received 14 intralesional injections , but then that is the only modality of treatment in your case. So there is no doubt that you should continue to take the injections as long as the raised areas don't settle down completely.

Now as far as the side effects of intralesional steroid are concerned, there are not many evident side effects if the injections are given by a dermatologist with proper technique.

Hypo pigmentation is a known side effect ie slight lightening of the skin color with respect to the surrounding skin, but this usually improves with time and if proper interval is given between the injections. Four weeks time is a good gap to keep between consecutive injections.

As far as change in beard color is concerned, such a thing has not been noted with steroid intralesional injections,although atrophy of skin and loss of hair growth has been seen if the injections are given too deep.

So i would suggest that you should continue the treatment with your dermatologist in the form of intralesional steroid injections.

Keloids anywhere over the body are difficult to treat as they take a lot of time to respond, but results are really good and pleasing if the we take the treatment patiently , which i hope will happen in your case too.

Hope I have answered your query. If you have any further questions I will be happy to help.

Take care

Wishing you speedy recovery

Dr Geetika Paul


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Geetika Paul (23 hours later)
Dear Madam,

Thanks for your reply.
What i can do to avoid any acne to become keloid and chronic acne forms keloid but few of the acne turned keloid even after taking antibiotics and applying benzoyl peroxide having proper hygiene and diet.
What kind of diet should i take to avoid this.
White hairs and beard are due to these medicines and how can i cure it.

doctor
Answered by Dr. Geetika Paul (14 minutes later)
Hi XXXXXXX

The most important thing about acne lesions is that you should avoid touching the lesions as far as possible. Do not ever squeeze the lesions and picking of lesions should be totally avoided. Start with topical treatment as soon as the lesions begin to develop.
But inspite of our best precautions, some people have this tendency to develop keloidal lesion.

Now as far as the role of diet is concerned, various studies have been done in this regard and only the role of dry fruits and nuts has been found out in increasing acne lesions. So you should avoid these. Other dietary products do not have any significant role.

Hope that answers your query. If there is any other doubt, please let me know

Dr XXXXXXX paulo
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2606 Questions

premium_optimized

The User accepted the expert's answer

Share on
Took treatment for keloids on face. How long should it be continued?

Hi XXXXXXX

Thanks for the query.

I completely understand your concern and I hope I am able to help you for the same.

I have seen your picture. You have keloids over the cheeks due to acne lesions.
Now as far as i can make out from the pictures, there are raised lesions still present , for which you definitely need treatment in the form of intralesional keloid injections.

I can understand that you have already received 14 intralesional injections , but then that is the only modality of treatment in your case. So there is no doubt that you should continue to take the injections as long as the raised areas don't settle down completely.

Now as far as the side effects of intralesional steroid are concerned, there are not many evident side effects if the injections are given by a dermatologist with proper technique.

Hypo pigmentation is a known side effect ie slight lightening of the skin color with respect to the surrounding skin, but this usually improves with time and if proper interval is given between the injections. Four weeks time is a good gap to keep between consecutive injections.

As far as change in beard color is concerned, such a thing has not been noted with steroid intralesional injections,although atrophy of skin and loss of hair growth has been seen if the injections are given too deep.

So i would suggest that you should continue the treatment with your dermatologist in the form of intralesional steroid injections.

Keloids anywhere over the body are difficult to treat as they take a lot of time to respond, but results are really good and pleasing if the we take the treatment patiently , which i hope will happen in your case too.

Hope I have answered your query. If you have any further questions I will be happy to help.

Take care

Wishing you speedy recovery

Dr Geetika Paul